Oklahoma, 2001Tornado and Flood in Oklahoma, September 7, 2001
September 7, 2001 · NWS OUN · 72 events in 26 counties and zones
58 hail, 11 thunderstorm wind, 1 tornado, 1 flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 72
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 7, 2:10 PM CST, 15 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT FRI SEP 7 2001
THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG
THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE
WINDOW. 18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB. SO
THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP.
CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND
ITS ASSOCIATED MID LEVEL COOLING. CHANCES ARE A BIT MORE IFFY IN
THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE. WITH
THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA
PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL
NORTHWEST ZONES. WILL MENTION SEVERE IN THE ZONES AHEAD OF THE
FRONT.
THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW. THERE MAY BE
SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE
AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF
TONIGHTS WAVE WILL ALLOW A RESPITE. HOWEVER IT APPEARS THAT THE
FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE
BOUNDARIES IN THE NEIGHBORHOOD AS WELL. SO AM CONCERNED THAT
BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW
AFTERNOON.
THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH
THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT
PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE
MOVES OUT OF THE AREA. FARTHER DOWN THE LINE... NO CHANGES WILL BE
MADE TO THE EXTENDED.
...SPEG.
OKC 65 84 60 74 / 60 30 40 40
HBR 62 83 58 74 / 50 30 40 40
SPS 66 89 62 77 / 40 30 50 40
GAG 54 75 52 70 / 40 30 40 30
PNC 63 80 58 73 / 80 30 40 40
DUA 69 87 67 77 / 60 40 60 40
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Sep 7, 12:00 PM CST, 2 hours 25 minutes before
OKZ004>048-050>052-TXZ083>090-071930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT FRI SEP 7 2001
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
WESTERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NORTH TEXAS. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND.
A MID-LEVEL STORM MOVING ACROSS SOUTHEAST COLORADO EARLY THIS
AFTERNOON WILL MOVE THROUGH THE OKLAHOMA PANHANDLE AND SOUTHWEST
KANSAS EARLY THIS EVENING. AS SURFACE LOW PRESSURE
CONTINUES TO DEVELOP FROM NORTHWEST INTO NORTH CENTRAL OKLAHOMA LATE
THIS AFTERNOON...THE ASSOCIATED DRYLINE WILL RANGE FROM THE LOW INTO
SOUTHWEST OKLAHOMA WHILE THE COLD FRONT WILL EXTEND WEST FROM THE
SURFACE LOW. AS AIR IN THE MID-LEVELS COOLS AND SURFACE AIR WARMS
AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP.
STORMS MAY INITIALLY BE ISOLATED FROM OTHER STORMS...ESPECIALLY IN
THE SOUTH. THROUGH THE EVENING...HOWEVER...STORMS ARE EXPECTED TO
DEVELOP INTO A SQUALL LINE FROM SOUTHERN KANSAS INTO NORTHERN THEN
CENTRAL OKLAHOMA. THE LINE WILL MOVE SOUTHEAST AS THE INDIVIDUAL
STORMS IN THE LINE MOVE QUICKLY EAST OR NORTHEAST.
EMERGENCY MANAGERS AND SPOTTER GROUPS IN WESTERN AND CENTRAL
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR ACTIVATION LATER
THIS AFTERNOON AND TONIGHT.
Event by event
58 hail, 11 thunderstorm wind, 1 tornado, 1 flood, 1 lightning. Local standard time, as filed.
Tornado, Alfalfa
- When
- September 7, 2:25 PM CST to 2:28 PM CST
- Where
- Alfalfa County, Helena
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 36.550, -98.267
This tornado was captured on video over the town of Helena, moving eastward. No damage was observed or reported.
Hail, Major
- When
- September 7, 2:40 PM CST
- Where
- Major County, 4 mi NNW of Ringwood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -98.283
Hail, Alfalfa
- When
- September 7, 2:41 PM CST
- Where
- Alfalfa County, 4 mi WNW of Goltry
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.550, -98.217
Hail, Blaine
- When
- September 7, 3:12 PM CST
- Where
- Blaine County, Okeene
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.117, -98.383
Hail, Garfield
- When
- September 7, 3:20 PM CST
- Where
- Garfield County, Hillsdale
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -97.983
Hail, Blaine
- When
- September 7, 3:23 PM CST
- Where
- Blaine County, Watonga
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -98.417
Hail, Major
- When
- September 7, 3:25 PM CST
- Where
- Major County, 5 mi SE of Ames
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.200, -98.117
Hail, Grant
- When
- September 7, 3:30 PM CST
- Where
- Grant County, Jefferson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -97.783
Hail, Grant
- When
- September 7, 3:35 PM CST
- Where
- Grant County, Medford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.817, -97.733
Hail, Grant
- When
- September 7, 3:45 PM CST
- Where
- Grant County, 7 mi E of Pond Creek
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.667, -97.667
Hail, Garfield
- When
- September 7, 4:00 PM CST
- Where
- Garfield County, 4 mi E of Bison
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.200, -97.817
Hail, Kay
- When
- September 7, 4:10 PM CST
- Where
- Kay County, 1 mi S of Braman
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.917, -97.333
Hail, Kingfisher
- When
- September 7, 4:15 PM CST
- Where
- Kingfisher County, Hennessey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -97.900
Hail, Garfield
- When
- September 7, 4:22 PM CST
- Where
- Garfield County, 3 mi S of Garber
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.383, -97.583
Hail, Canadian
- When
- September 7, 4:23 PM CST
- Where
- Canadian County, 5 mi WNW of Calumet
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.633, -98.200
Hail, Kingfisher
- When
- September 7, 4:28 PM CST
- Where
- Kingfisher County, Kingfisher
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.850, -97.933
Hail, Garfield
- When
- September 7, 4:29 PM CST
- Where
- Garfield County, 1 mi W of Douglas
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -97.683
Hail, Kingfisher
- When
- September 7, 4:45 PM CST
- Where
- Kingfisher County, Okarche
- Measured
- 2 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.733, -97.967
Hail, Canadian
- When
- September 7, 4:55 PM CST
- Where
- Canadian County, Calumet
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -98.117
Hail, Kingfisher
- When
- September 7, 4:55 PM CST
- Where
- Kingfisher County, 6 mi S of Kingfisher
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.767, -97.933
Hail, Logan
- When
- September 7, 4:55 PM CST
- Where
- Logan County, Marshall
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -97.617
Thunderstorm Wind, Kay
- When
- September 7, 5:00 PM CST
- Where
- Kay County, 6 mi NW of Kaw City
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.833, -96.917
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Kay
- When
- September 7, 5:05 PM CST
- Where
- Kay County, 6 mi NW of Kaw City
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.833, -96.917
Wind was measured by Oklahoma mesonet.
Hail, Noble
- When
- September 7, 5:05 PM CST
- Where
- Noble County, 7 mi W of Red Rock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.467, -97.300
Hail, Kay
- When
- September 7, 5:22 PM CST
- Where
- Kay County, Kaw City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.767, -96.833
Hail, Logan
- When
- September 7, 5:38 PM CST
- Where
- Logan County, Guthrie
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.883, -97.433
Thunderstorm Wind, Oklahoma
- When
- September 7, 5:45 PM CST
- Where
- Oklahoma County, 4 mi N of Oklahoma City
- Property damage
- $500
- Reported by
- STORM CHASER
- Coordinates
- 35.533, -97.533
Power lines were downed near the intersection of Broadway Extension and Wilshire Blvd.
Hail, Canadian
- When
- September 7, 5:46 PM CST
- Where
- Canadian County, 3 mi S of Piedmont
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.600, -97.750
Hail, Logan
- When
- September 7, 5:50 PM CST
- Where
- Logan County, 1 mi N of Coyle
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.967, -97.233
Thunderstorm Wind, Logan
- When
- September 7, 5:50 PM CST
- Where
- Logan County, 1 mi N of Coyle
- Measured
- 56 kt (64 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.967, -97.233
Hail, Payne
- When
- September 7, 5:50 PM CST
- Where
- Payne County, 11 mi W of Perkins
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.967, -97.233
Thunderstorm Wind, Payne
- When
- September 7, 5:50 PM CST
- Where
- Payne County, 11 mi W of Perkins
- Measured
- 56 kt (64 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.967, -97.233
Hail, Logan
- When
- September 7, 6:04 PM CST
- Where
- Logan County, 5 mi S of Guthrie
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.817, -97.433
Hail, Canadian
- When
- September 7, 6:07 PM CST
- Where
- Canadian County, Mustang
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -97.717
Hail, Oklahoma
- When
- September 7, 6:10 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -97.533
Hail was reported near the intersection of 50th and Council.
Hail, Grady
- When
- September 7, 6:15 PM CST
- Where
- Grady County, 2 mi S of Tuttle
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.250, -97.800
Hail, Grady
- When
- September 7, 6:17 PM CST
- Where
- Grady County, Chickasha
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.050, -97.950
Hail, Oklahoma
- When
- September 7, 6:23 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -97.533
Hail was reported near the intersection of Southwest 24th and Portland.
Flood, Oklahoma
- When
- September 7, 6:30 PM CST to 6:40 PM CST
- Where
- Oklahoma County, Oklahoma City
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
A car stalled in high water at the intersection of Northeast 18th and Walnut, and four vehicles stalled in high water at Northwest 79th and Broadway Ave. Firefighters rescued two persons from the high water.
Hail, Cleveland
- When
- September 7, 6:33 PM CST
- Where
- Cleveland County, Oklahoma City
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -97.533
Hail was reported near the intersection of 134th and Western.
Hail, Cleveland
- When
- September 7, 6:34 PM CST
- Where
- Cleveland County, Oklahoma City
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -97.533
Hail was reported near the intersection of 134th and Pennsylvania.
Hail, Grady
- When
- September 7, 6:34 PM CST
- Where
- Grady County, 2 mi E of Middleberg
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.100, -97.550
Hail, McClain
- When
- September 7, 6:34 PM CST
- Where
- McClain County, 4 mi NE of Blanchard
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.167, -97.617
Hail, Payne
- When
- September 7, 6:40 PM CST
- Where
- Payne County, Cushing
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.983, -96.767
Hail, Cleveland
- When
- September 7, 6:42 PM CST
- Where
- Cleveland County, (Oun)nws Norman
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.250, -97.467
Hail, Cleveland
- When
- September 7, 6:42 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.217, -97.450
Hail was reported near the intersection of 36th and Tecumseh.
Hail, Cleveland
- When
- September 7, 6:46 PM CST
- Where
- Cleveland County, Moore
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.333, -97.500
Hail was reported near the intersection of 12th and Bryant.
Hail, Cleveland
- When
- September 7, 6:50 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.217, -97.450
Hail was reported at Norman High School at the intersection of Main and Berry.
Hail, McClain
- When
- September 7, 6:57 PM CST
- Where
- McClain County, 1 mi N of Goldsby
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.167, -97.483
Thunderstorm Wind, Garvin
- When
- September 7, 7:15 PM CST
- Where
- Garvin County, Maysville
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.817, -97.400
Hail, Pottawatomie
- When
- September 7, 7:15 PM CST
- Where
- Pottawatomie County, 4 mi S of Mc Loud
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -97.100
Thunderstorm Wind, Lincoln
- When
- September 7, 7:15 PM CST
- Where
- Lincoln County, 3 mi ENE of Sparks
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.633, -96.767
Wind was measured by Oklahoma mesonet.
Lightning, Pottawatomie
- When
- September 7, 7:30 PM CST
- Where
- Pottawatomie County, Shawnee
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Lightning struck a house on 11st Street, causing a small fire in the attic.
Hail, Lincoln
- When
- September 7, 7:31 PM CST
- Where
- Lincoln County, 2 mi W of Prague
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -96.717
Hail, Pottawatomie
- When
- September 7, 7:31 PM CST
- Where
- Pottawatomie County, Shawnee
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.333, -96.917
Thunderstorm Wind, Lincoln
- When
- September 7, 7:35 PM CST
- Where
- Lincoln County, Stroud
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.750, -96.667
Hail, Cleveland
- When
- September 7, 7:35 PM CST
- Where
- Cleveland County, 4 mi E of Lexington
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.017, -97.267
Hail, Stephens
- When
- September 7, 7:45 PM CST
- Where
- Stephens County, Marlow
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.650, -97.950
Hail, Pottawatomie
- When
- September 7, 8:05 PM CST
- Where
- Pottawatomie County, 1 mi SE of Wanette
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.933, -97.017
Hail, Pottawatomie
- When
- September 7, 8:12 PM CST
- Where
- Pottawatomie County, Asher
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.983, -96.917
Hail, Pontotoc
- When
- September 7, 8:13 PM CST
- Where
- Pontotoc County, Roff
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.633, -96.833
Hail, McClain
- When
- September 7, 8:16 PM CST
- Where
- McClain County, Byars
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -97.050
Hail, Seminole
- When
- September 7, 8:16 PM CST
- Where
- Seminole County, 1 mi W of Konawa
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.967, -96.767
Thunderstorm Wind, Hughes
- When
- September 7, 8:45 PM CST
- Where
- Hughes County, 13 mi N of Holdenville
- Measured
- 60 kt (69 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.267, -96.400
Hail, Hughes
- When
- September 7, 8:50 PM CST
- Where
- Hughes County, 10 mi N of Holdenville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.233, -96.400
Hail, Pontotoc
- When
- September 7, 8:50 PM CST
- Where
- Pontotoc County, 1 mi W of Ada
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -96.683
Hail, Carter
- When
- September 7, 8:53 PM CST
- Where
- Carter County, Lone Grove
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.167, -97.267
Hail, Murray
- When
- September 7, 9:00 PM CST
- Where
- Murray County, Dougherty
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.400, -97.050
Thunderstorm Wind, Love
- When
- September 7, 9:00 PM CST
- Where
- Love County, 5 mi E of Rubottom
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.933, -97.350
Hail, Pontotoc
- When
- September 7, 9:30 PM CST
- Where
- Pontotoc County, 1 mi W of Fittstown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -96.650
Hail, Love
- When
- September 7, 9:43 PM CST
- Where
- Love County, Rubottom
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.933, -97.433
Thunderstorm Wind, Coal
- When
- September 7, 10:00 PM CST
- Where
- Coal County, Olney
- Property damage
- $10
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.467, -96.350
Large tree limbs were downed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, September 7, 2001$790,000 · F1 · 88 events
- Hail and Damaging Winds in Iowa, September 7, 20011 injured · $1.1 million · 1 in hail · 34 events
- Hail and Damaging Winds in Missouri, September 7, 2001$599,000 · 70 kt wind · 36 events
- Damaging Winds in Iowa, September 7, 20011 injured · $336,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Oklahoma, September 7 to 8, 2001$46,000 · 1.75 in hail · 61 events
- Tornadoes and Hail in Kansas, September 7, 2001$175,000 · F1 · 5 events
- Hail and Damaging Winds in Michigan, September 7 to 9, 20011 injured · $63,000 · 66 kt wind · 40 events
- Hail and Damaging Winds in Texas, September 7 to 9, 2001$90,000 · 3 in hail · 26 events
- Hail and Damaging Winds in Michigan, September 7, 2001$149,000 · 60 kt wind · 13 events
- Tornado and Hail in Wisconsin, September 7, 20011 injured · $104,000 · F0 · 10 events
- Tornado in Nebraska, September 7, 2001$60,000 · F1 · 1 event
- Flooding and Damaging Winds in Wisconsin, September 7, 2001$85,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263228, 5263105, 5263104, 5263207, 5263208, 5263209, 5263211, 5263210, 5263212, 5263213, 5263215, 5263214, 5263216, 5263217, 5263218, 5263219, 5263220, 5263221, 5263077, 5263222, 5263223, 5263076, 5263079, 5263224, 5263080, 5263081, 5263229, 5263078, 5263082, 5263083, 5263084, 5263085, 5263087, 5263086, 5263088, 5263090, 5263089, 5263091, 5263230, 5263092, and more.